5 doctors weighed in:

I have MS Dx an my neuro is putting me on copaxone (glatiramer). Is the chest pain from copaxone (glatiramer) coming from the heart and is it dangerous? Doesnt seem safe.

5 doctors weighed in
Dr. Olav Jaren
Neurology
3 doctors agree

In brief: Heart is safe

Normally copaxone (glatiramer) does not cause any cardiac problems.
Copaxone (glatiramer) is a very safe medicine, one that tends not to cause side effects, but of course there are exceptions. Your symptoms are probably coming from the chest wall, like the muscles. You might also wonder about GERD- since you are taking medicine for GERD. That also causes chest pain.

In brief: Heart is safe

Normally copaxone (glatiramer) does not cause any cardiac problems.
Copaxone (glatiramer) is a very safe medicine, one that tends not to cause side effects, but of course there are exceptions. Your symptoms are probably coming from the chest wall, like the muscles. You might also wonder about GERD- since you are taking medicine for GERD. That also causes chest pain.
Dr. Olav Jaren
Dr. Olav Jaren
Thank

In brief: Not dangerous

Copaxone (glatiramer) is very safe, and indeed, likely the safest of all the MS drugs, but the injection reaction involving chest pain is scary but brief, about 15 minutes, and does NOT involve the heart.
Also, relatively uncommon to occur.

In brief: Not dangerous

Copaxone (glatiramer) is very safe, and indeed, likely the safest of all the MS drugs, but the injection reaction involving chest pain is scary but brief, about 15 minutes, and does NOT involve the heart.
Also, relatively uncommon to occur.
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors